What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 30, 2:13 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 30, 2:13 PM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Miami FL
313 PM EDT Tue Apr 30 2024
...New LONG TERM...
.SHORT TERM...
(Rest of today through Wednesday)
Issued at 1247 PM EDT Tue Apr 30 2024
An unsettled couple of days are expected across South FL. A
shortwave trough is expected to cross the area today and then sit
just east of the area on Wednesday. Meanwhile, a surface trough that
was sitting across the east coast metro this morning will slowly
drift to the west throughout the course of today. SCT showers and
thunderstorms are expected this afternoon into evening, with the
highest PoPs over interior South FL, however chances will remain
along the coasts as well. Despite the trough axis moving east of the
area overnight into tomorrow morning, residual moisture will linger
across the area resulting in more SCT showers and thunderstorms on
Wednesday. Main threat over the next couple days will be for locally
heavy rain. While widespread flooding is not expected, PWAT values
of 1.8-1.9 inches will result in high rainfall rates, and a quick 1-
2 inches per hour is possible in spots which could lead to some
isolated urban flooding. Winds tonight over the interior are
expected to be nearly calm, so some patchy fog is possible in the
typical locations across the Everglades, around the lake, and
interior SW FL.
High temps this afternoon will range from the lower 80s across the
east coast metro to upper 80s across SW FL. A mild evening is
expected with overnight lows ranging from the middle 60s around the
lake to lower 70s close to the coasts. Temps will nudge higher a
couple degrees on Wednesday with afternoon highs in the low to mid
80s across the east coast metro, to around 90 over interior SW FL.
&&
.LONG TERM...
(Wednesday night through next Monday)
Issued at 305 PM EDT Tue Apr 30 2024
As we move into the latter half of the week, the trough will make
it's exit eastward into the Atlantic as a mid-level ridge gradually
moves into the Southeast. With easterly flow and remnant
moisture, there is a chance for isolated to scattered light
showers on Thursday. However, through the majority of the long
term, a weak body of surface high pressure will have the main
influence on the conditions over the Peninsula, thus keeping it
drier and warm. The high will be situated over the western
Atlantic which will lead to consistent easterly flow near the
surface. With the E/SE flow, there will be a chance (15-30%) for
isolated to scattered showers daily, due to modest moisture
advection and pooling. Showers and isolated storms could be
enhanced further by daily gulf and sea breezes. However, in the
current ensemble outlook, widespread heavy rainfall, or
significantinstability, does not appear to be a threat for the
long term. Caution will need to be taken with any slow-moving rain
showers due to sensitivity to flash flooding, especially when the
grounds are saturated.
Temperatures will be near to just above-normal through the
extended period. The highs will be rise into the upper 80s to low
90s across the SW and interior, while remaining in the low to mid
80s along the Atlantic Coast. The overnight lows will be in the
60s, except for low to mid 70s across the east coast metro areas.
&&
.AVIATION...
(12Z TAFS)
Issued at 709 AM EDT Tue Apr 30 2024
SCT showers will result in locally heavy rain along with sub VFR
ceilings and Visbys today. SE winds increasing to 10-15 kts from
late morning through the afternoon, although variable winds are
briefly possible around convection. A westerly Gulf breeze is
expected after 18Z at APF.
&&
.MARINE...
Issued at 1247 PM EDT Tue Apr 30 2024
SCT showers and isolated thunderstorms are expected over the area
waters the next couple of days which could lead to locally hazardous
marine conditions. Outside of convection, mostly benign conditions
are expected with E/SE winds 10-15 kts over the Atlantic waters and
around 10 kts in the Gulf. A light westerly wind is expected over
the Gulf waters during the afternoon on Wednesday. Seas generally 2-
4 ft in the Atlantic and 2 ft or less in the Gulf.
&&
.BEACHES...
Issued at 1247 PM EDT Tue Apr 30 2024
A high risk of rip currents remains across the Atlantic beaches
through this evening due to persistent easterly flow. The high risk
will remain across the Palm Beaches through Wednesday due to a
lingering swell, while conditions slightly improve at Broward and
Miami-Dade beaches as the SE flow weakens, however an elevated
threat will remain through much of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 73 84 72 86 / 30 40 20 20
West Kendall 70 86 71 86 / 30 40 20 20
Opa-Locka 71 86 72 87 / 40 40 20 20
Homestead 71 85 71 84 / 30 30 20 20
Fort Lauderdale 73 83 74 84 / 40 40 20 20
N Ft Lauderdale 72 84 72 84 / 40 40 20 20
Pembroke Pines 72 86 72 86 / 40 40 20 20
West Palm Beach 70 84 70 85 / 40 40 20 20
Boca Raton 71 85 72 84 / 40 40 20 20
Naples 71 86 71 86 / 20 20 10 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for FLZ168.
High Rip Current Risk until 8 PM EDT this evening for FLZ172-173.
AM...None.
GM...None.
&&
SHORT TERM...CMF
LONG TERM....JS
AVIATION...CMFHazardous weather outlook, Apr 30, 7:34 AM EST, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
834 AM EDT Tue Apr 30 2024
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
011245-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
834 AM EDT Tue Apr 30 2024
...High Risk of Rip Currents Atlantic Coast Beaches...
...Scattered Thunderstorms Possible...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Today and tonight.
Rip currents: A high risk of rip currents will continue across the
Atlantic Coast beaches.
Thunderstorms: Scattered thunderstorms are possible today, with the
highest chances over interior south Florida this afternoon into early
evening. Any storms may also contain locally heavy rain.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
An elevated risk of rip currents will remain in place across the
Atlantic Coast beaches through the end of the week and into
the upcoming weekend.
Isolated thunderstorm activity will be possible each afternoon
through the end of the week mainly across the interior sections.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 30, 4:16 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
516 PM EDT Tue Apr 30 2024
FLZ066-067-302200-
Hendry FL-Inland Palm Beach County FL-
516 PM EDT Tue Apr 30 2024
...A strong thunderstorm will impact portions of east central Hendry
and northwestern Palm Beach Counties through 600 PM EDT...
At 515 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over Lake
Harbor, moving east at 15 mph.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Belle Glade, Pahokee, South Bay, Lake Harbor, Okeelanta, Belle Glade
Camp, and Fremd Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2684 8058 2654 8048 2653 8098 2671 8096
2674 8087 2670 8082 2670 8078 2669 8074
2670 8072 2674 8073 2676 8075 2678 8073
2677 8072 2675 8072 2674 8071 2676 8069
2680 8070
TIME...MOT...LOC 2115Z 254DEG 12KT 2665 8081
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAGSpecial weather statement, Apr 30, 4:59 PM EST, 1 minute before
Special Weather Statement
National Weather Service Miami FL
559 PM EDT Tue Apr 30 2024
FLZ067-068-168-302245-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
559 PM EDT Tue Apr 30 2024
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 645 PM EDT...
At 558 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Lion
Country Safari Park, or 7 miles northwest of Wellington, moving east
at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Riviera Beach,
Greenacres, Royal Palm Beach, Lake Park, Haverhill, Golden Lakes,
Loxahatchee Groves, Lion Country Safari Park, Schall Circle, Royal
Palm Estates, Lake Belvedere Estates, The Acreage, Loxahatchee NWR,
Lakeside Green, Aberdeen, Plantation Mobile Home Park, and Aberdeen
Golf Course.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2659 8052 2686 8038 2683 8008 2645 8017
TIME...MOT...LOC 2158Z 289DEG 7KT 2672 8034
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAG